Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



An inverse problem for a general convex domain with impedance boundary conditions

Authors: E. M. E. Zayed and A. I. Younis
Journal: Quart. Appl. Math. 48 (1990), 181-188
MSC: Primary 35R30; Secondary 35C99, 35P05, 58G25
DOI: https://doi.org/10.1090/qam/1040241
MathSciNet review: MR1040241
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The spectral function $ \theta \left( t \right) = \sum\nolimits_{n = 1}^\infty {\exp \left( { - t{\lambda _n}} \right)} $, where $ \left\{ {{\lambda _n}} \right\}_{n = 1}^\infty $ are the eigenvalues of the Laplace operator $ \Delta = \sum\nolimits_{i = 1}^2 {{{\left( {\partial /\partial {x^i}} \right)}^2}} $ in the $ {x^1}{x^2}$-plane, is studied for a general convex domain $ \Omega \subseteq {R^2}$ with a smooth boundary $ \partial \Omega $ together with a finite number of piecewise smooth impedance boundary conditions on the parts $ {\Gamma _{1,...,}}{\Gamma _m}$ of $ \partial \Omega $ such that $ \partial \Omega = U_{j = 1}^m{\Gamma _j}$.

References [Enhancements On Off] (What's this?)

  • [1] M. Kac, Can one hear the shape of a drum?, Amer. Math. Monthly 73, No. 4, part II, 1-23 (1966) MR 0201237
  • [2] H. P. McKean, Jr., and I. M. Singer, Curvature and the eigenvalues of the Laplacian, J. Differential Geom. 1, 43-69 (1967) MR 0217739
  • [3] A. Pleijel, A study of certain Green's functions with applications in the theory of vibrating membranes, Ark. Mat. 2, 553-569 (1954) MR 0061257
  • [4] B. D. Sleeman and E. M. E. Zayed, An inverse eigenvalue problem for a general convex domain, J. Math. Anal. Appl. 94 (1), 78-95 (1983) MR 701450
  • [5] L. Smith, The asymptotics of the heat equation for a boundary value problem, Invent. Math. 63, 467-493 (1981) MR 620680
  • [6] K. Stewartson and R. T. Waechter, On hearing the shape of a drum: further results, Proc. Camb. Phil. Soc. 69, 353-363 (1971)
  • [7] E. M. E. Zayed, Hearing the shape of a general convex domain, J. Math. Anal. Appl. 142 (1), 170-187 (1989) MR 1011418

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 35R30, 35C99, 35P05, 58G25

Retrieve articles in all journals with MSC: 35R30, 35C99, 35P05, 58G25

Additional Information

DOI: https://doi.org/10.1090/qam/1040241
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society